# SDR GTIA9800019

- Difficulty date: January 23, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N969ML
- Make and model: Doug DC-9-31
- Aircraft serial: 47268
- System (JASC): 3820 · Wash Water System
- Part: Water Heater
- Part number: 5707638511
- Condition: Failed
- Location: Lavatory
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMOKE NOTED IN LAVATORY, AIRCRAFT RIGHT.  DISCOVERED SMOLDERING INSULATING MATERIAL IN TAIL COMPARTMENT.  FOUND LAV WATER HEATER INTERNAL LEAK AND SHORTED, DEFERRED PER MEL 25-12 DMI NR 492.  PLACARDS INSTALLED.  REMOVED AND REPLACED RIGHT LAV.  WATER HEATER IAW DC-9 MM CHAPTER 38-11-4.  OPERATIONAL CHECK GOOD NO LEAKS NOTED.  (M)
